Kidney infection...Possible side effects?


I went to the hospital the other day because of extreme pains in my side. Turned out I have a kidney infection. They sent me home with medication. I have been on it for two days now and am now having severe headaches that are light and sound sensitive, nausea, dizziness, lightheaded, discharge, and am having very little to no urine flow even when it feels that I really have to go. So I was wondering if these are side effects to the kidney infection or to the medication and if it is important to seek medical help or will it just go away with time. Thanks for taking your time to answer this.


A:   A kidney infection requires prompt medical attention. Most of the symptoms that you have at the moment can be explained by your kidney infection. Nausea, vomits, discharge are commonly found in kidney infections.
I would suggest you to comply with your treatment and consult your physician if you still feel the symptoms on the next couple of days. You might need to take more potent antibiotics if your urine and blood work come back with positive results for infection.

Related Q&A

Q: I saw an urologist because I had small specks of blood in urine. After being given CIPRO that went away. Yesterday ...

Q: Hello, Is taking 10 pills of Lyrica - Pregabalin - 150mg once a week harmful to the kidneys? In other words if I t...

Q: Hello, I understood that taking large dosages of Lyrica (Pregabalin) could harm the kidneys. My question is will sn...

Q: Hello I am twenty five year old male. I am worried I might have a kidney infection but am not sure. For the past week...

Q: Recently I suffered a severe kidney infection. During this time my dr sent me for a cat scan of my abdomen. The cat s...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon